New Comer Need Advice As To Help Ease Withdrawals
Posted 14 July 2020 - 03:00 PM
Posted 14 July 2020 - 04:26 PM
Hi Eriu and welcome...
Where to do we start here...? So 2 years on Cymbalta and 2 weeks to wean is a mistake first up. All that you say about zaps, crying and anxiety would be normal given what has happened. Furthermore, you doctor should know that a withdrawal should be approached from a point of strength, not weakness. You are clearly not in a place to be starting a withdrawal.
I am very sorry to hear about your issues with your mother, I offer my sincere sympathies. Did you feel the cymbalta aided you at all with anxiety or depression, or has the above coincided with the withdrawal?
Supplements and vitamins will help you go through the withdrawal, but as it has only been 2 weeks, I would suggest that you reinstate a few beads as you are more than likely in for a rough ride and I don't want your present situation made worse by the withdrawal.
This will involve something called bead counting - are you familiar with this? If not, we can help. But whatever you do... DO NOT reinstate your original pre-withdrawal dose. After 2 weeks, your system will not take a jump back up that big.
What I need you to do is to open up one of the capsules (assuming you still have some) and count the number of beads - there will no doubt be over 100 - unless they are the "big bead" examples which are rarely found, in which case, you will find up to 6 larger beads. If you can do that for me, then we can work with you and help you get through this.
Counting beads can be a real test of patience - best way is to find a black shirt and tip the (white) beads onto that to count. Our eBook is full of tips like this! I suggest you grab yourself a copy - can be found here;
Let's start there and then suggest some supplements once we have you on a few beads and settled.
Posted 14 July 2020 - 04:31 PM
Two weeks is a really quick taper so it's no surprise you're having problems. I think even if you're one of the luckier ones who don't suffer for too long it'll probably be at least a few weeks before things improve. But it could be longer than that too. I had a really awful withdrawal and struggled for many months (and still am not all the way better to be honest). Not trying to scare you, but it does happen. Unfortunately it takes time for the brain to reestablish appropriate control over the neurotransmitters that Cymbalta was managing, and until then you'll be pretty all over the place.
You can try ashwaghanda or L-theanine as supplements that promote stress-relief and relaxation. They'll take the edge off but it's probably not going to be a dramatic effect.
Hang in there!
Are you taking something else to manage your fibromyalgia in place of Cymbalta?
Posted 14 July 2020 - 04:33 PM
Listen to IUN, he is wise in the ways of Cymbalta withdrawal
- invalidusername likes this
Posted 14 July 2020 - 04:34 PM
IUN and frog have got you off to a good start. Once we get your bead count we an chip in some suggestions.
Posted 15 July 2020 - 05:46 AM
Posted 15 July 2020 - 07:46 AM
I don't understand Drs. Maybe they should try to keep up with the medical research so they know what is going on.
You hang in there Eriu. I also suggest you review the ebook as it lists a lot of things to avoid that can make the withdrawal worse (eg. coffee, alcohol,...).
Posted 15 July 2020 - 11:30 AM
Posted 15 July 2020 - 03:57 PM
Your Dr sounds awful and very removed from reality. Like you said brain zaps are probably the most common side effect from not only Cymbalta withdrawal, but other anti-depressants. I would even get them back when I was on Cymbalta full time, if I forgot to take it for one day. All your side effects sound totally typical to withdrawal. I had it all: brain zaps, nausea, insane anxiety and panic attacks, random bouts of intense crying, etc. Some of it went away quickly, some went away after a number of months, some is still around in some form.
I'm not sure what you're on the propranolol for, but it'll help for the withdrawal too which is good! My psych NP put me on it about a month into the withdrawal to help cope with the panic attacks. I was taking 20mg twice a day and it was a lifesaver. Beta blockers like propranolol stop your body from feeling the physical effects of adrenaline like heart racing/pounding, shaking, jitters, etc. After about 5 months I stopped getting the panic attacks and I weaned off the propranolol.
Hang in there! And don't listen to your doctor. It's not in your head. Withdrawal is very real and as FH suggested, even the FDA supports a slow taper off this type of medication. The label for Cymbalta is pretty misleading, stating that the following withdrawal side effects occur in "1% or greater" of people (worthless statistic): dizziness, headache, nausea, diarrhea, paresthesia, irritability, vomiting, insomnia, anxiety, hyperhidrosis, and fatigue. But you can see it's many of the things you're already experiencing. Not just "jitters" like your doctor claims.
Posted 15 July 2020 - 06:02 PM
Posted 16 July 2020 - 05:04 AM
Posted 16 July 2020 - 05:32 PM
You need to look into this. The nerves that would have been tampered with during your root canal are linked with critical parts of the brain and can cause all manner of issues when done by people who are not trained and do not take the necessary precautions. I do not want to warn you, but the dentist who did your root canal could have caused this problem purely as a result of malpractice. This is why it would be a cold day in hell before I would let anyone do such work on my teeth.
There are countless studies on it, so unless you signed a waiver before having the work done, you may well have some comeback here. You'd be surprised where all those nerve endings go and what they can cause.
Lyrica has an awful withdrawal - can be as bad as Cymbalta from what I have seen and heard. But yes, one at a time.
I am in a very similar position to you as my father got Parkinson's as a result of staying on Prozac for too long. The irony is that he didn't even need it. The doctor told him that he should keep taking it for maintenance. Words along the lines of "diabetics need constant insulin, so people prone to depression need constant antidepressants". I have never heard so much BS in my life. I have been on Citalopram for 14 years now and I want off. I was all set to start my wean before the damn COVID and man, am I glad I didn't start!!
Posted 17 July 2020 - 03:46 AM
because she was on sanex for 40yrs. It sound crazy I know. If I could go back in time I wouldn't of started but I was told I'd be roughly 2 r 3 mths on lyrica 9yrs later here am still on them and more. Just want off all meds just don't want the pain back either it's not a pain you could put up with. I had a brain MRI done and neurologist said all was ok but I'll ask them again. That dentist was a butcher I had tears running down my eyes from pure pain and I told her to stop I could feel it still she said I couldn't because the nerve was dead after the 1st session of root canal but clearly was not. I didn't realise root canals were so dangerous at the time I know I was stupid..
Posted 17 July 2020 - 06:28 PM
Good grief - that is a long time to be on a benzo. How on earth can this have been overlooked by the medical community?!
Don't blame yourself for what happened, but this is the truth about nerves that run in these parts. People just don't put two and two together. How could anyone suffer brain damage from teeth?! Quite easily if not approached correctly. People always talk about serotonin from the brain, although we produced 90% or so in the stomach. It isn't the same stuff that is regulated by an SSRI, but there are influences between the two.
If there is any advice we can offer, please ask...
Posted 18 July 2020 - 04:55 PM
- fishinghat and invalidusername like this
Posted 26 July 2020 - 06:51 AM
Posted 26 July 2020 - 06:54 AM
Posted 26 July 2020 - 07:13 AM
Unluckily that is a standard reaction. Hang in there. It will get better.
Posted 26 July 2020 - 09:55 AM
Just as Hat said - this is textbook for where you, but the gaps between swings will improve in time.
Difficult as we all know and we are here if you need anything.
Posted 26 July 2020 - 09:56 AM
Posted 26 July 2020 - 10:05 AM
Yeah, those brains zaps can be really debilitating at times.
Things for me are a little tough at the moment, but never forget that every one has "down times" once in a while. They come, but they also pass...
Posted 26 July 2020 - 11:22 AM
- invalidusername likes this
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users